A 29-year-old female presented to the emergency department (ED) with a chief complaint of worsening dyspnea over the prior three weeks. Her shortness of breath was exacerbated by exertion and lying down.
A 59-year-old female presented to the emergency department (ED) three days after accidental ingestion of an intact in-the-ear hearing aid. This is the first report of ingestion of a complete hearing aid traveling past the gastroesophageal junction.
A 34-year-old male presented to the ED as a trauma activation. He was the restrained driver in a single-car motor vehicle accident in which he sustained burns to the bilateral upper extremities, left-sided rib fractures, a right femoral neck fracture, open right tibia/fibula fractures, and full-thickness lacerations to his face.
An 11-month-old male with no known past medical history presented to the ED with central nervous system (CNS) depression and then went into cardiac arrest. The patient was lethargic for two hours after awakening that morning and then had a seizure.
We present the case of a 33-year-old male with end stage renal disease presenting to the emergency department (ED) with headache, dizziness, and unilateral weakness. Initial concern was for ischemic or hemorrhagic stroke.
A 65-year-old female with a history of a seizure disorder was brought to the emergency department (ED) by ambulance after experiencing three seizures earlier in the day. Emergency medical services personnel were present for the third seizure and treated her with diazepam 5 mg intravenously prior to arrival to the hospital.
A 66-year-old Bedouin woman with a past medical history of uncontrolled type 2 diabetes mellitus, dyslipidemia and hypertension presented to the emergency department (ED) with a chief complaint of abdominal pain for two days.
A 26-year-old pregnant woman at 23 weeks gestation presented with three days of atraumatic left calf pain. Physical examination revealed circumferential swelling, tenderness, and mild redness to the left calf. Clinical likelihood of DVT was felt to be high and DVT POCUS was performed immediately.
A 56-year-old female with history of non-small cell lung cancer, hypertension, recently treated H. pylori infection and diabetes presented to a local emergency department (ED) twice in a week with the complaints of worsening nausea and bilious emesis over a one-month period while she was receiving chemotherapy.
A 79-year-old female called 911 for abdominal pain in her left upper quadrant with radiation through to her back and left shoulder for three hours. Upon arrival to the emergency department her physical exam was positive only for tenderness in the left upper quadrant of her abdomen.
We report a case of a 46-year-old man who presented tachycardic, hypokalemic, and hyperglycemic after injecting testosterone obtained from Brazil. He developed refractory hypotension and was started on an esmolol infusion for suspected beta-agonist toxicity.
Trauma, toxins and reperfusion have been associated with these syndromes. Cases involving alcohol and drug abuse have described patients “found down” compressing an extremity. We present a case of a registered nurse who developed compartment syndrome in multiple limbs due to prolonged sleep after sleep deprivation and zolpidem use.
Cyproheptadine’s most common use has been in the management cold-induced urticaria. It is often used in primary care for its side effect of appetite stimulation. Recently there has been increasing interest in its use in the treatment of drug-induced serotonin syndrome.
A 21-year-old pregnant female with no significant past medical history presented with acute onset headache and nausea as well as tonic-clonic seizures, then rapidly decompensated into a coma with complete absence of brainstem reflexes.
In this case a 35-year-old female presented to the emergency department with sudden-onset dyspnea. She denied current tobacco smoking, but she was a user of ENDS. When bronchoscopy was performed, an extensive pattern of suspected chemical injury was noted in her airways.
We present the case of a 14-year-old female patient who presented to the emergency department with amenorrhea and abdominal pain, and was found to have an imperforate hymen and hematometrocolpos on trans-abdominal point-of-care ultrasound.
Blunt scrotal injury represents a diagnostic dilemma for emergency physicians (EP). Consequently, point-of-care ultrasound (POCUS) has emerged as a tool for early investigation of the acute scrotum in the emergency department.
Cervical artery dissection is a common cause of stroke in young adults. This may result from head and neck trauma; it can also occur spontaneously or secondary to genetic connective tissue or vascular disorders.
Subacute endocarditis often presents with an indolent course. A potentially lethal form generated by infection with Abiotrophia defectiva may be easily overlooked early in its presentation. This report discusses the case of an 18-year-old male discovered to have severe endocarditis after presenting to the emergency department with the chief complaint of foot pain.
Minoxidil is a strong oral vasodilator that is used to treat patients with hypertension refractory to first-line medications. We report a case of minoxidil-associated subacute cardiac tamponade diagnosed by point-of-care ultrasound (POCUS) in a hypertensive patient.
We describe a case of wound botulism initially thought to represent Miller-Fisher variant Guillain-Barré syndrome (MFS). Botulism classically presents with the so-called “four D’s” (diplopia, dysarthria, dysphagia, dry mouth) with symmetric, descending weakness.
We report a case of new-onset atrial fibrillation with rapid ventricular response in a 37-year-old male who presented to the emergency department. This patient was not admitted to the hospital or placed on observation, but rather placed on a cellular outpatient 12-lead telemetry (COTLT) device with emergency response capabilities and discharged home.
More people are struck and killed by lightning each year in Florida than any other state in the United States. This report discusses a couple that was simultaneously struck by lightning while walking arm-in-arm.
Erythema nodosum (EN) is associated with many systemic diseases and infections. This case report provides an image of erythematous nodules, an overview of the various causes of EN, and the laboratory tests and imaging that can be done in the emergency department to narrow its broad differential diagnosis.
A 38-year-old male with no significant past medical history presented to the emergency department with pain and swelling on the left mandibular area and the right upper quadrant of the abdomen after a reported assault in which he was punched in the face and kicked in the right chest wall during a fight at a bar.